Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Potency Of Statins Linked To Muscle Side Effects

Posted Aug 22 2012 9:22pm

A study from the University of California, San Diego School of Medicine, published August 22 online by PLoS ONE, reports that muscle problems reported by patients taking statins were related to the strength or potency of the given cholesterol-lowering drugs.

Adverse effects such as muscle pain and weakness, reported to the U.S. Food and Drug Administration (FDA) were related to a statin’s potency, or the degree by which it typically lowers cholesterol at commonly prescribed doses.

“These findings underscore that stronger statins bear higher risk – and should be used with greater caution and circumspection,” said investigator Beatrice Golomb, MD, PhD, professor in the Departments of Medicine and Family and Preventive Medicine at the University of California, San Diego.

 

Post a comment
Write a comment:

Related Searches